Missouri, 2006Damaging Wind in Missouri, June 27, 2006
June 27, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 27, 1:51 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 27, 1:51 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT TUE JUN 27 2006
.DISCUSSION...
AS WE TALKED ABOUT YESTERDAY...THERE APPEARS TO BE SOME OPPORTUNITY
FOR CONVECTION THAT THE MODELS ARE NOT DEPICTING THROUGH THURSDAY.
WELL THE FIRST OF THE MODEL UNFORECASTED CONVECTIVE CLUSTERS FIRED
EAST OF KANSAS CITY THIS AFTERNOON...WITH MORE CUMULUS BEING
AGGETATED OVER EASTERN KANSAS AND WEST CENTRAL MISSOURI. DESPITE
THE DRY AIRMASS IN PLACE...UNSEASONABLY STRONG FORCING ASSOCIATED
WITH CANADIAN ENERGY DIVING INTO THE AREA...IS ALLOWING FOR THESE
STORMS TO DEVELOP.
AGAIN...WERE NOT EXPECTING SIGNIFICANT AMOUNTS OF RAIN THIS
WEEK...BUT THERE WILL BE CHANCES FOR THUNDERSTORM CLUSTERS TO
DEVELOP OVER THE COURSE OF THE WORK WEEK. THESE PRECIP CHANCES
CONTINUED TO PROVIDE THE MOST DIFFICULTY IN THIS AFTERNOONS
FORECAST.
SHORT TERM (TONIGHT - FRIDAY)...
CONVECTION SHOULD REMAIN ISOLATED THIS EVENING...AND WILL MAKE A
LAST MINUTE DECISION PRIOR TO ISSUANCE TIME ON OFFICIAL RAIN CHANCES
FOR TONIGHTS PERIOD. SHORTWAVE ENERGY WILL CONTINUE TO PUSH OVER
SOUTHERN MISSOURI...HOWEVER...WITH THE LOSS OF DAYTIME HEATING...I
DOUBT THAT SHOWERS OR STORMS WILL BE ABLE TO DEVELOP OVERNIGHT.
TEMPERATURE WISE...MET GUIDANCE IS A LITTLE LOWER THAN THE MAV. FOR
SPRINGFIELD...THE MAV WAS 5 DEGREES TOO WARM DUE TO THE UNUSUALLY
DRY AIRMASS. BECAUSE OF SOME SLIGHT ADJUSTMENTS TO THE PRESSURE
PATTERN BY MIDNIGHT TONIGHT...LIGHT SOUTHWESTERLY BREEZES WILL
COMMENCE...WHICH SHOULD NOT ALLOW THE ATMOSPHERE TO RADIATE LIKE IT
DID LAST NIGHT. FOR SPRINGFIELD ILL USE A COMPROMISE BETWEEN THE
MAV AND MET...ADJUSTED SLIGHTLY CLOSER TO THE MET...AND A EVEN
COMPROMISE EVERYWHERE ELSE.
FOR TOMORROW...WILL LEAN TEMPERATURES WITH THE WARMER MAV GUIDANCE
BASED ON THE MAV AND WRFS SURFACE TO 850 THICKNESSES. THEREFORE
ILL GO WITH 90 AND 91 FOR SPRINGFIELD AND JOPLIN
RESPECTIVELY...WHILE UPPER 80S SHOULD PAN OUT NICELY OVER THE
EASTERN OZARKS. INCREASING BAROCLINICITY OVER THE EASTERN PLAINS
WILL BEGIN A TREND TOWARD INCREASING LIFT IN THE FORM OF PRESSURE
ADVECTION. WITH THE HOT TEMPERATURES AND GRADUAL BROAD LIFT
OCCURRING...WILL HAVE TO CONTINUE SOME VERY SLIGHT CHANCES OF RAIN
FOR THE ENTIRE CWA.
WEDNESDAY NIGHT WILL BE ONE OF THOSE NIGHTS THAT A CLUSTER OR TWO OF
CONVECTION WILL FIRE SOMEWHERE ACROSS THE EASTERN PLAINS. BOTH WRF
AND GFS 310 THETA SURFACE ANALYSIS SHOWS A SHARP TREND IN
FRONTOGENETICAL PROCESSES OCCURRING WITH PERPENDICULAR FLOW ACROSS
IT. BEST GUESS OF INITIATION WOULD BE OVER NORTHEAST KANSAS OR NEAR
KANSAS CITY..AND DROPPING SOUTHEAST WITH TIME. THEREFORE I DID
INCREASE PRECIP CHANCES OVER NORTHERN SECTIONS OF THE CWA...WHILE
TAPERING CHANCES BACK TO SLIGHT FROM SPRINGFIELD TO THE SOUTH.
HEADING INTO THURSDAY AND FRIDAY...THE WARMING TREND WILL CONTINUE
AS LOW 90S OCCUR ON AN AFTERNOON BASIS. WITH THE RIDGE BUILDING IN
COMBINED WITH THE DRY AIRMASS...THERE SHOULD BE ENOUGH INHIBITION TO
CAP AFTERNOON CONVECTION...ESPECIALLY FRIDAY. SO FAR THERE ARE NO
SIGNALS THAT WOULD INDICATE RESIDUAL NOCTURNAL CONVECTION ENTERING
THE AREA ON FRIDAY...BUT CERTAINLY POSSIBLE THURSDAY MORNING.
LONG TERM (SATURDAY - MONDAY)...
THE TYPICAL SUMMERTIME RIDGE OVER THE DESERT SOUTHWEST WILL BE
BUILDING HEIGHTS OVER THE EASTERN PLAINS AND THE MISSOURI OZARKS
THIS WEEKEND. THIS SHOULD FOR THE MOST PART OFFER VERY HOT
TEMPERATURES AND DRY CONDITIONS. HOWEVER...THE AREA WILL REMAIN
POSITIONED WITHIN THE NORTHEAST PERIPHERY OF THE RIDGE...WHICH
SOMETIMES CAN EXPERIENCE AN OCCASIONAL SHORTWAVE OR TWO. SO AT THIS
POINT WE CAN NOT COMPLETELY RULE OUT CONVECTION...BUT MOST AREAS
WILL LIKELY REMAIN DRY THROUGH THE WEEKEND. ESPECIALLY SINCE A DEEP
MOISTURE RICH AIRMASS WILL NOT SPREAD INTO THE REGION BY THEN.
BY MONDAY THE GFS SUGGESTS THAT A EAST TO WEST ORIENTED BOUNDARY
WILL SAG INTO SOUTHERN OR CENTRAL MISSOURI. YESTERDAY THE GFS
BROUGHT THIS FEATURE IN ON SATURDAY...SO NOW IT LAGS THE TIMING OF
THIS POTENTIAL RAIN MAKER BACK 48 HOURS. BECAUSE OF THIS
INCONSISTENCY...IM RELUCTANT TO ADD POPS INTO MONDAYS FORECAST AT
THIS POINT. TRYING TO DISCERN WHAT THIS POTENTIAL FRONT DOES EARLY
NEXT WEEK WILL BE A FORECAST FOCUS AS WE DRAW CLOSER TO THE WEEKEND.
CRAMER
&&
.AVIATION...
CUMULUS FIELD RAPIDLY DEVELOPING IN THE AFTERNOON HEATING ACROSS
SOUTHEAST KANSAS...AS WELL AS ACROSS EASTERN MISSOURI. AN UPPER
LEVEL DISTURBANCE EDGING INTO THE AREA HAS ALSO BROUGHT LIGHT SHOWER
ACTIVITY TO NORTHERN MISSOURI AND CIRRUS INTO THE CENTRAL PART OF
THE STATE. TAFS MAINTAIN CU AND CIRRUS FIELDS THROUGH THIS AFTERNOON
WITH LIGHT WINDS. ISOLATED SHRA OR TSRA IS NOT COMPLETELY OUT OF THE
QUESTION THIS AFTERNOON...BUT ANY ACTIVITY WOULD BE VERY ISOLATED
AND NOT WORTHY OF MENTIONING IN TAFS AT THIS TIME. VFR CONDITIONS
WILL PREVAIL THROUGH 18Z TAF CYCLE.
SCHULTZ
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Jun 27, 11:48 AM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CDT TUE JUN 27 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1248 PM CDT TUE JUN 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED TO SCATTERED NON SEVERE THUNDERSTOMS.
AREAS AFFECTED AND TIMING:
ALL OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS THIS
AFTERNOON.
DISCUSSION:
AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH AFTERNOON HEATING
AND INSTABILITY TO PROMOTE THUNDERSTORM DEVELOPMENT. ACTIVITY
WILL BE ISOLATED IN NATURE AND IS EXPECTED TO REMAIN BELOW
SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY INTO
EARLY THURSDAY AS A FRONTAL BOUNDARY MOVES INTO THE REGION. A
FEW OF THESE STORMS MAY BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY THUNDERSTORMS THAT
DEVELOP...SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SCHULTZ
Thunderstorm Wind, Camden
- When
- June 27, 3:35 PM CST
- Where
- Camden County, 2 mi NW of Camdenton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.017, -92.783
Severe thunderstorm wind gusts downed a large tree over County Road 578.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Pennsylvania, June 27 to 28, 20063 deaths · $100 million · 1 event
- Flash Flood in New York, June 27 to 28, 20062 deaths · $250 million · 1 event
- Flash Flood and Flood in Pennsylvania, June 27 to 30, 20062 deaths · $16 million · 2 events
- Flash Flood in New York, June 27 to 28, 20061 death · $100 million · 1 event
- Flash Flood in Pennsylvania, June 27 to 28, 20061 death · $100 million · 1 event
- Flash Flood in Pennsylvania, June 27 to 28, 20061 death · $50 million · 1 event
- Flash Flood in New York, June 27 to 28, 20061 death · $50 million · 1 event
- Flash Flood in New York, June 27 to 28, 2006$200 million · 1 event
- Flash Flood in New York, June 27 to 28, 2006$100 million · 1 event
- Flash Flood in Pennsylvania, June 27 to 28, 2006$60 million · 1 event
- Flash Flood in Pennsylvania, June 27 to 28, 2006$50 million · 1 event
- Flash Flood in New York, June 27 to 28, 2006$50 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516487.